Alert archive / New York / Special Weather Statements in 2014

Special Weather Statement, NWS Buffalo, NY

July 8, 2014Lewis County, New York

NWS Buffalo, NY issued this special weather statement at Jul 8, 2014, 3:46 PM EDT for Lewis County, New York. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2014, 3:46 PM EDT (19:46 UTC)
Expired
Jul 8, 2014, 4:30 PM EDT
In force
44 min
Issued by
NWS Buffalo, NY

County Lewis County, NY

The radar

The Ft Drum radar (KTYX), 30 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 315 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
315 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
951 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

944 
WWUS81 KBUF 081946
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
346 PM EDT TUE JUL 8 2014

NYZ006>008-082030-
JEFFERSON NY-LEWIS NY-OSWEGO NY-
346 PM EDT TUE JUL 8 2014

...STRONG THUNDERSTORM MOVING ACROSS THE TUG HILL PLATEAU...

* AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS OVER
  40 MPH...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED 10 MILES 
  SOUTH OF BARNES CORNERS...AND MOVING NORTH AT 35 MPH.

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4426 7552 4409 7516 4355 7565 4356 7592
      4437 7583

$$
RSH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jul 8, 3:41 PM EDT, 5 minutes earlier.

Area forecast discussion, Jul 8, 3:41 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
341 PM EDT TUE JUL 8 2014

.SYNOPSIS...
WARM AND MUGGY CONDITIONS WILL CONTINUE THIS AFTERNOON AHEAD OF
AN UPPER LEVEL DISTURBANCE AND COLD FRONT SWEEPING ACROSS THE
GREAT LAKES. THIS WILL BRING ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS THIS AFTERNOON AND EVENING. THE COLD FRONT WILL
BRING MORE COMFORTABLE CONDITIONS IN ITS WAKE WEDNESDAY WITH A LOW
CHANCE OF SHOWERS AS COOLER AND DRIER AIR MOVES IN ALOFT. DRY
WEATHER IS EXPECTED BY THURSDAY AS HIGH PRESSURE MOVES INTO THE
LOWER GREAT LAKES.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
A STRONG MID-LEVEL DISTURBANCE CROSS THE LOWER GREAT LAKES REGION
THIS AFTERNOON AS A COLD FRONT EXTENDS ACROSS MICHIGAN . THESE
FEATURES WILL BE THE FOCUS FOR ANOTHER ROUND OF STRONG TO SEVERE
THUNDERSTORMS IMPACTING WESTERN AND CENTRAL NEW YORK THIS
AFTERNOON AND EVENING. INSTABILITY MEASURED WITH MUCAPE OF
1500-2000 J/KG AND WIND SHEAR MEASURED WITH 40-50 KTS OF 0-6KM
EBSHEAR WILL PROVIDE THE ENVIRONMENT FAVORABLE FOR THE SEVERE
STORMS WHILE THE DISTURBANCE AND COLD FRONT WILL BE THE TRIGGER.
ATMOSPHERIC MOISTURE WILL ALSO BE PLENTIFUL AS PWATS RISE TO
AROUND 1.7 INCHES.

EXPECT WARM AND MUGGY CONDITIONS TODAY WITH HIGH TEMPERATURES
RANGING FROM THE UPPER 70S TO MID 80S TOWARD THE ONTARIO LAKE
SHORES WITH A DOWNSLOPING SOUTHWESTERLY FLOW. DEWPOINTS WILL RANGE
FROM 65-70. GUSTY SOUTHWEST WINDS AHEAD OF THE FRONT WILL PUSH
25-30KTS.

THIS EVENING THE COLD FRONT CROSSES WESTERN NEW YORK PUSHING THE
STORMS EAST TO CENTRAL NEW YORK. THE SLOW LOSS OF INSTABILITY
THROUGH THE EVENING SHOULD TEND TO DISSIPATE MOST OF THE ACTIVITY
BY MIDNIGHT OR SO. BEHIND THE COLD FRONT COOLER AND DRIER AIR WILL
FLOW SOUTH ACROSS THE LOWER GREAT LAKES. THIS WILL LOWER DEWPOINTS
AND BRING SOME CLEARING TO SKIES. LOW TEMPS WILL FALL TO THE UPPER
50S TO AROUND 60 OVERNIGHT. SOME PATCHY FOG IS POSSIBLE ACROSS WNY
OVERNIGHT AS WINDS BEGIN TO FALL OF IN THE PRESENCE OF LINGERING
SURFACE MOISTURE.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/...
WEDNESDAY EVENING THE COLD FRONT AND ITS MAIN LINE OF SHOWERS AND
THUNDERSTORMS WILL BE WELL TO OUR SOUTH AND EAST...WITH ANY
REMAINING SHOWERS OR ISOLATED THUNDER ASSOCIATED WITH THE LEADING
EDGE UPPER LEVEL LOW JUST EXITING OUR REGION TO THE EAST.

HIGH PRESSURE OVER THE CENTRAL GREAT LAKES REGION WILL ADVANCE
EASTWARD THROUGH THE NIGHT AND SUBSIDENCE ASSOCIATED WITH THIS
FEATURE WILL BRING CLEARING SKIES. AS THESE SKIES CLEAR AND WINDS GO
LIGHT AND VARIABLE THERE WILL BE AREAS OF RIVER VALLEY FOG ACROSS
THE SOUTHERN TIER/ALLEGANY PLATEAU REGION. IT WILL BE ON THE COOL
SIDE TOMORROW NIGHT WITH THIS BROAD AREA OF HIGH PRESSURE NEARING
US. OVERNIGHT LOWS WILL DIP DOWN INTO THE 50S...AND UPPER 40S ACROSS
PORTIONS OF THE SOUTHERN TIER AND NORTH COUNTRY.

THURSDAY THE TAIL END OF THE UPPER LEVEL DISTURBANCE WILL DIVE FROM
NORTHWEST TO SOUTHEAST ACROSS THE REGION. WITH THE BULK OF THE
MOISTURE REMOVED FROM THE PRECEDING DAYS STORMS...THERE WILL BE ONLY
AN ISOLATED THREAT FOR A DAYTIME INSTABILITY SHOWER ACROSS THE
SOUTHERN TIER AND HIGHER TERRAIN OF THE NORTH COUNTRY. OTHERWISE A
SUNNY START TO THE DAY MAY TURN PARTLY TO MOSTLY CLOUDY DURING THE
AFTERNOON.

CLOUDS WILL WANE THURSDAY NIGHT WITH THE LOSS OF DAYTIME HEATING AND
THE AXIS OF THE TAIL END OF THE UPPER LEVEL LOW NOW HEADING TO OUR
SOUTH AND EAST.

FRIDAY WILL FEATURE BRIGHT SUNNY SKIES AND COMFORTABLE TEMPERATURES
WITH HIGH PRESSURE OVERHEAD. TEMPERATURES WILL AVERAGE ABOUT
NORMAL...WHICH WOULD BE IN THE MID/UPPER 70S TO AROUND 80.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
SATURDAY A SHORTWAVE WILL RIPPLE THROUGH A WESTERLY FLOW...WITH THE
TIMING SUPPORTING THUNDERSTORMS ACROSS THE GENESEE VALLEY AND FINGER
LAKES REGION. THE ECMWF IS SLIGHTLY MORE AMPLIFIED WITH THIS
SHORTWAVE THAN THE GFS. FOR NOW WILL KEEP ISOLATED THUNDERSTORMS
ACROSS OUR INLAND AREAS...WITH ACTIVITY ADVANCING NORTHEASTWARD
ACROSS PORTIONS OF THE EASTERN LAKE ONTARIO REGION BY EVENING.

ON SUNDAY A DEEPER SHORTWAVE WILL PASS ACROSS THE EASTERN GREAT
LAKES REGION...WITH THIS SHORTWAVE AHEAD OF AN ANOMALOUSLY DEEP UPPER
LEVEL LOW OVER THE WESTERN GREAT LAKES. SHOWERS AND THUNDERSTORMS
WILL AGAIN POSSIBLY FORM WITH THIS SHORTWAVE ON SUNDAY. A
SOUTHWESTERLY WIND WILL DEVELOP A LAKE ERIE SHADOW THROUGH THE
DAY...WITH AN EXPANDING AREA OF LIKELY DRY WEATHER AND SUNSHINE
ACROSS LAKE ERIE AND THEN SURROUNDING LOCATIONS THROUGH THE
AFTERNOON AND EVENING HOURS.

MONDAY THE DEEP UPPER LEVEL LOW OVER THE WESTERN GREAT LAKES WILL
DRIVE A COLD FRONT ACROSS THE LOWER LAKES. THERE IS STILL SOME
UNCERTAINTY AMONG THE MODELS AND THEIR ENSEMBLE DATA...BUT THE
CONSENSUS IF FOR A MONDAY NIGHT PASSAGE. WILL INCREASE POPS TO HIGH
CHANCE THIS PERIOD. BY TUESDAY THE UPPER LEVEL LOW WILL BE SETTLING
OVER THE CENTRAL AND EASTERN GREAT LAKES REGION. INSTABILITY SHOWERS
AND ISOLATED THUNDER WILL BE POSSIBLE TUESDAY.

TEMPERATURES WILL BE VERY WARM AND HUMID AHEAD OF THE COLD FRONT
SATURDAY THROUGH MONDAY. THE 850 HPA TEMPERATURES WILL BE IN THE 14
TO 16C RANGE WHICH WILL BRING ABOVE NORMAL TEMPERATURES...BUT NOT
ANYTHING HOT OR EXTREME. TEMPERATURES WILL RANGE THROUGH THE 80S ALL
THREE DAYS...WITH COOLER BELOW NORMAL TEMPERATURES TUESDAY BEHIND
THE COLD FRONT. OVERNIGHT LOWS WILL REMAIN WARM AND MUGGY WITH
60S...AND LOWER 70S ACROSS THE REGION.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
CLOUD COVER CONTINUES TO SPREAD EAST ACROSS THE REGION AS LARGE
AREA OF SHOWERS/TSTMS MOVES INTO THE REGION. SVR TSTMS POSSIBLE
THROUGH THE EVENING AS COLD FRONT APPROACHES FROM THE WEST. TSTMS
WILL BE ACCOMPANIED BY BRIEF IFR CIGS/VSBYS AND GUSTY WINDS. THE
DRIVING COLD FRONT WILL PUSH EAST OF CNY LATER TONIGHT WITH STORMS
ALSO PRESSING EAST. SOME MVFR CIGS EXPECTED TO DEVELOP ACROSS THE
SOUTHERN TIER AS MAINLY VALLEY FOG DEVELOPS.

OUTLOOK...
WEDNESDAY...OCCASIONAL SHOWERS.
THURSDAY THROUGH SATURDAY...NO SIGNIFICANT WEATHER EXPECTED.
SUNDAY...MVFR/VFR IN A CHANCE OF SHOWERS AND THUNDERSTORMS.

&&

.MARINE...
SMALL CRAFT ADVISORIES CONTINUE ON LAKE ERIE THROUGH TONIGHT AS
ANOTHER LOW PRESSURE SYSTEM IS EXPECTED TO MOVE ACROSS THE GREAT
LAKES...SHARPENING THE SURFACE PRESSURE GRADIENT AGAIN. AN
ASSOCIATED COLD FRONT WILL CROSS THE LOWER LAKES THIS AFTERNOON
AND EVENING WITH A LINE OF STRONG TO SEVERE THUNDERSTORMS LIKELY.
LOOK FOR ANOTHER WEAKER COLD FRONTAL PASSAGE WEDNESDAY/WEDNESDAY
EVENING FOLLOWED BY A PERIOD OF MORE CALM CONDITIONS ON THE LAKE
FOR THE LATTER PORTION OF THE WEEK AS HIGH PRESSURE MOVES
OVERHEAD.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EDT WEDNESDAY FOR LEZ040-041.
         SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM
         EDT WEDNESDAY FOR LOZ042-043.
         SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 11 AM EDT
         WEDNESDAY FOR LOZ044-045.

&&

SYNOPSIS...LEVAN/SMITH
NEAR TERM...LEVAN/SMITH
SHORT TERM...THOMAS
LONG TERM...THOMAS
AVIATION...LEVAN/SMITH
MARINE...LEVAN/SMITH
Hazardous weather outlook, Jul 8, 1:15 PM EDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
115 PM EDT TUE JUL 8 2014

NYZ007-091715-
JEFFERSON-
115 PM EDT TUE JUL 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING
ALONG AND AHEAD OF A STRONG COLD FRONT. SOME OF THESE STORMS MAY
BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. AN ISOLATED
TORNADO ALSO CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001>006-008-010>014-019>021-085-091715-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
115 PM EDT TUE JUL 8 2014

...SEVERE THUNDERSTORM WATCH 403 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>044-062>064-091715-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
115 PM EDT TUE JUL 8 2014

...SEVERE THUNDERSTORM WATCH 403 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ045-065-SLZ022-024-091715-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
115 PM EDT TUE JUL 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO AND
SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING
AHEAD OF A STRONG COLD FRONT. A FEW OF THESE STORMS MAY PRODUCE
STRONG WINDS AND LOCALLY HIGHER WAVES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

THOMAS

In the hours before

Special weather statement, Jul 8, 12:42 PM EDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1242 PM EDT TUE JUL 8 2014

NYZ001>004-010>014-019>021-085-081945-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN ERIE-GENESEE-WYOMING-
LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...BUFFALO...BATAVIA...WARSAW...GENESEO...CANANDAIGUA...
JAMESTOWN...OLEAN...WELLSVILLE...ORCHARD PARK...SPRINGVILLE
1242 PM EDT TUE JUL 8 2014

...SEVERE STORMS THIS AFTERNOON AND EVENING...

SOME SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
OVER OHIO AND MOVE EASTWARD INTO WESTERN AND CENTRAL NEW YORK. THE
STRONGEST STORMS MAY FORM INTO A LINE AND QUICKLY MOVE EAST ALONG
THE NEW YORK AND PENNSYLVANIA BORDER AFFECTING THE WESTERN
SOUTHERN TIER AND UPPER GENESEE VALLEY.

BE PREPARED FOR STRONG WINDS...HEAVY RAIN AND SMALL HAIL. THERE IS
EVEN A LOW CHANCE FOR A TORNADO.

ZAFF
Local storm report, Jul 8, 2:33 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
233 PM EDT TUE JUL 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0137 PM     TSTM WND DMG     LEON                    42.29N  79.02W
07/08/2014                   CATTARAUGUS        NY   LAW ENFORCEMENT

            TREE DOWN

&&

EVENT NUMBER BUF1400188

JAM
Special weather statement, Jul 8, 3:46 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
346 PM EDT TUE JUL 8 2014

NYZ006>008-082030-
JEFFERSON NY-LEWIS NY-OSWEGO NY-
346 PM EDT TUE JUL 8 2014

...STRONG THUNDERSTORM MOVING ACROSS THE TUG HILL PLATEAU...

* AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS OVER
  40 MPH...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED 10 MILES
  SOUTH OF BARNES CORNERS...AND MOVING NORTH AT 35 MPH.

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4426 7552 4409 7516 4355 7565 4356 7592
      4437 7583

RSH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:12 PM EDTSpecial Marine WarningBUF63 min
Jul 7, 9:02 PM EDTSpecial Marine WarningBUF58 min
Jul 7, 10:20 PM EDTSpecial Marine WarningBUF25 min
Jul 7, 10:25 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Orleans, Wyoming65 min
Jul 8, 2:03 AM EDTSmall Craft AdvisoryBUF33 hr
Jul 8, 1:01 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua59 min
Jul 8, 1:56 PM EDTSevere Thunderstorm WarningBUFErie, Wyoming49 min
Jul 8, 2:43 PM EDTSpecial Marine WarningBUF92 min
Jul 8, 2:45 PM EDTSevere Thunderstorm WarningBUFChautauqua60 min
Jul 8, 3:06 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua, Erie54 min
Jul 8, 3:08 PM EDTSpecial Marine WarningBUF82 min
Jul 8, 3:28 PM EDTSpecial Marine WarningBUF92 min
Jul 8, 3:35 PM EDTSevere Thunderstorm WarningBUFErie, Niagara55 min
Jul 8, 4:00 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Erie45 min
Jul 8, 4:10 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Niagara, Orleans, Wyoming44 min
Jul 8, 4:21 PM EDTSpecial Marine WarningBUF84 min
Jul 8, 4:31 PM EDTSevere Thunderstorm WarningBUFGenesee, Livingston, Monroe, Ontario, Orleans, Wyoming57 min
Jul 8, 4:43 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus62 min
Jul 8, 4:51 PM EDTSevere Thunderstorm WarningBUFCayuga, Ontario, Oswego, Wayne54 min
Jul 8, 4:57 PM EDTSpecial Marine WarningBUF63 min
Jul 8, 4:58 PM EDTAreal Flood AdvisoryBUFGenesee, Livingston, Monroe, Ontario, Orleans, Wyoming3 hr
Jul 8, 5:02 PM EDTSevere Thunderstorm WarningBUFMonroe, Ontario, Wayne58 min
Jul 8, 5:16 PM EDTSpecial Marine WarningBUF89 min
Jul 8, 5:41 PM EDTSevere Thunderstorm WarningBUFCayuga, Oswego, Wayne79 min
Jul 8, 5:56 PM EDTSpecial Marine WarningBUF64 min
Jul 8, 6:03 PM EDTSevere Thunderstorm WarningBUFJefferson, Oswego57 min
Jul 8, 6:12 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis78 min
Jul 8, 6:54 PM EDTAreal Flood AdvisoryBUFJefferson, Lewis3 hr
Jul 8, 7:30 PM EDTSpecial Marine WarningBUF60 min

Nearby

Special Weather Statements in New York, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.